Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching from Atripla to Isentress/Truvada question
Jan 4, 2012

Hello, I'm changing therapy from Atripla to Isentress/Truvada after 3 years on Atripla. I just can't handle the CNS side effects and it has made me so depressed the last 6 months to a year. My viral load is undetectable and t-cells are currently around 600 and I've been + for over 20 years with Atripla being my only treatment. I'm not resistant to anything and have never had a OI. My 2 questions are: 1. Is switching to Isentress/Truvada a good/best regimine to change to? 2. It might take 3 days to get my new drugs because my insurance only mail delivers my meds. Is it ok to be off my Atripla for 3 or 4 days before I start my new therapy? I just don't think I can take Atripla anymore I know ive been on it for 3 years but I'm just at a breaking point and would love to just stop taking them for the 3 days unitl my new meds arrive. If I'm off all meds for 3 days will that be a really bad thing? Thanks for your help!

Response from Dr. Henry

In the setting of suppressed viral loads on Atripla with no history of significant drug resistance, most patients would do fine with switch from Atripla to Isentress (raltegravir)/Truvada in the setting of ongoing CNS side effects possibly from efavirenz. Rilpivirine (if no use of potent antacid drugs like proton inhibitors) or nevirapine, a boosted PI based regimen, or even maraviric if baseline CCR5 status known) are other possibly switch options to consider. KH



Previous
Acne!!! Yikes..
Next
side effects artipla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement